DOI 10.1111/j.1528-1157.2000.tb00219.x
Acute encephalopathy associated with vigabatrin in a six-month-old girl.
Аннотация
PURPOSE: Vigabatrin (VGB) is a new-generation anticonvulsant used in the treatment of partial seizures and West syndrome. Side effects of VGB treatment in adults and children are well described. Acute encephalopathy with VGB has recently been reported in eight adults. They developed stupor, confusion, and electroencephalographic abnormalities after starting VGB. Does the acute encephalopathy with VGB also occur in childhood?
METHODS
We describe a 6-month-old girl with infantile Alexander disease with hydrocephalus who developed similar clinical symptoms with apathia, somnolence, and sopor, as well as slowing of the background activity in EEG, 3 days after starting VGB. After exclusion of shunt dysfunction, encephalitis, metabolic dysfunction, and renal failure, VGB was discontinued.
RESULTS
During the next 2 days, symptoms subsided, and after 10 days, EEG background activity returned to the one before starting VGB.
CONCLUSIONS
Acute encephalopathy associated with VGB in children seems to be very rare, but should not be ignored.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.